Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 217, NWS Amarillo, TX

September 6, 2012Hansford County, Hutchinson County, Roberts County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Sep 6, 2012, 7:41 PM CDT for Hansford County, Hutchinson County, Roberts County, Texas. It was in force for 94 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2012, 7:41 PM CDT (00:41 UTC)
Expired
Sep 6, 2012, 9:15 PM CDT
In force
94 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Hansford County, TX, Hutchinson County, TX, Roberts County, TX

The radar

The Amarillo radar (KAMA), 82 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 7:41 PM CDTTSTM WND GST 60Morse, TX
Sep 6, 7:43 PM CDTTSTM WND GST 60Morse, TX60 MPH WINDS ESTIMATED AND NICKEL SIZE HAIL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
2093 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
189 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

464 
WUUS54 KAMA 070041
SVRAMA
TXC195-233-393-070215-
/O.NEW.KAMA.SV.W.0217.120907T0041Z-120907T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
741 PM CDT THU SEP 6 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
  HUTCHINSON COUNTY IN THE PANHANDLE OF TEXAS...
  NORTHWESTERN ROBERTS COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 915 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
  LOCATED NEAR MORSE...OR 18 MILES SOUTHWEST OF SPEARMAN...AND MOVING
  SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            MORSE...              FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
      3607 10162 3619 10146
TIME...MOT...LOC 0041Z 320DEG 20KT 3605 10147

$$

LG
5 follow-up statements
866 
WWUS54 KAMA 070101
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
801 PM CDT THU SEP 6 2012

TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
801 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...

AT 756 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTHEAST OF MORSE...OR 17 MILES SOUTHWEST OF SPEARMAN...MOVING
SOUTHEAST AT 20 MPH.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            MORSE...              FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
      3607 10162 3619 10146
TIME...MOT...LOC 0101Z 311DEG 18KT 3600 10138

$$

LG
689 
WWUS54 KAMA 070116
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
816 PM CDT THU SEP 6 2012

TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
816 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...

AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
MILES EAST OF PRINGLE...OR 18 MILES SOUTHWEST OF SPEARMAN...MOVING 
SOUTHEAST AT 20 MPH. ADDITIONAL SEVERE THUNDERSTORMS WILL CONTINUE 
TO MOVE EAST INTO SOUTHERN HANSFORD AND WESTERN HUTCHINSON COUNTIES.

* LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            MORSE...              FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
      3607 10162 3619 10146
TIME...MOT...LOC 0115Z 313DEG 16KT 3597 10135

$$

LG
336 
WWUS54 KAMA 070130
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
830 PM CDT THU SEP 6 2012

TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
830 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...

AT 826 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE
WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTH OF MORSE TO 4 MILES NORTHEAST OF LAKE
MEREDITH...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS         
  INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            MORSE...              FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
      3607 10162 3619 10146
TIME...MOT...LOC 0130Z 298DEG 26KT 3614 10146 3568 10160

$$

LG
996 
WWUS54 KAMA 070147
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
847 PM CDT THU SEP 6 2012

TXC195-233-393-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-HUTCHINSON TX-ROBERTS TX-
847 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ROBERTS...HUTCHINSON AND SOUTHERN HANSFORD COUNTIES UNTIL 915 PM
CDT...

AT 843 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF MORSE TO 5 MILES EAST OF
FRITCH...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS         
  INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            MORSE...              FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3597 10081 3562 10109 3562 10138 3563 10162
      3607 10162 3619 10146
TIME...MOT...LOC 0147Z 298DEG 26KT 3609 10139 3562 10148

$$

LG
016 
WWUS54 KAMA 070207
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
907 PM CDT THU SEP 6 2012

TXC195-393-070216-
/O.CAN.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HANSFORD TX-ROBERTS TX-
907 PM CDT THU SEP 6 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTS AND
SOUTHERN HANSFORD COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3563 10162 3605 10161 3606 10115 3598 10109
      3563 10109 3563 10137 3562 10139
TIME...MOT...LOC 0206Z 298DEG 26KT 3602 10124 3562 10138

$$

TXC233-070215-
/O.CON.KAMA.SV.W.0217.000000T0000Z-120907T0215Z/
HUTCHINSON TX-
907 PM CDT THU SEP 6 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HUTCHINSON
COUNTY UNTIL 915 PM CDT...

AT 904 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF SPEARMAN TO 2 MILES SOUTH OF
BORGER...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS         
  INCLUDE...
  BORGER...             STINNETT...           SANFORD...
  PRINGLE...            FRITCH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3563 10162 3605 10161 3606 10115 3598 10109
      3563 10109 3563 10137 3562 10139
TIME...MOT...LOC 0206Z 298DEG 26KT 3602 10124 3562 10138

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 6:42 PM CDT, 59 minutes earlier.

Area forecast discussion, Sep 6, 6:42 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
642 PM CDT THU SEP 6 2012

.AVIATION...
SCATTERED THUNDERSTORMS MAY POSE A DIRECT THREAT TO KGUY AND KDHT FOR
THE COUPLE OF HOURS.  SURFACE TROF HAS BECOME CONVECTIVELY ACTIVE
WITH STORMS MOVING EAST SOUTHEAST AROUND 25 KT.  THUNDERSTORMS LESS
LIKELY TO IMPACT KAMA.  OTHERWISE...VFR CONDITIONS EXPECTED FOR THE
DURATION OF THIS FORECAST.

MAIN FEATURE OF NOTE WILL BE STRONG COLD FRONT...WHICH WILL PRODUCE
ABRUPT WIND SHIFT TO THE NORTH AS IT PASSES AROUND 13Z FRIDAY AT
NORTHERN TERMINALS...AND AROUND 15Z FRIDAY AT KAMA.  SURFACE WINDS
EXPECTED TO GUST TO AROUND 35 KT DURING THE MORNING.  SURFACE WINDS
EXPECTED TO TREND TO NORTHEAST DURING THE AFTERNOON...WITH SPEEDS
DIMINISHING SOMEWHAT.

COCKRELL

&&

.PREV DISCUSSION... /ISSUED 416 PM CDT THU SEP 6 2012/

DISCUSSION...
THUNDERSTORM CHANCES AND ATTENDANT SEVERE WEATHER POTENTIAL THROUGH
TONIGHT...AND MUCH COOLER TEMPERATURES BEHIND TOMORROW/S COLD
FRONTAL PASSAGE GRAB THE MAIN FOCUS OF THIS FORECAST.

SURFACE TROUGH EXTENDS SOUTH FROM THE CENTRAL PLAINS INTO THE CENTRAL
OK PANHANDLE WEST OF GUYMON THEN SOUTHWEST THROUGH THE SOUTHWEST TX
PANHANDLE NEAR CHANNING AND GLENRIO. MSAS ANALYSIS SHOWS A WEAK
SURFACE LOW OVER SOUTHEAST CO/SOUTHWEST KS/OK PANHANDLE AREA WITH
ANOTHER TROUGH/CONVERGENT AXIS EXTENDING ACROSS THE WESTERN OK
PANHANDLE INTO NORTHEAST NM. THE AREA REMAINS JUST SOUTH OF THE
STRONGER WESTERLY FLOW ALOFT...WITH A WEAK MID-LEVEL SHORTWAVE
CURRENTLY LIFTING OUT OF EASTERN CO INTO WESTERN KS. MLCAPES ARE IN
THE 1500-2000 J/KG RANGE ACROSS MUCH OF THE CWA...WITH LESSER VALUES
ACROSS THE FAR NORTHWEST WHERE DEWPOINTS HAVE MIXED INTO THE 40S
BEHIND THE SURFACE TROUGH. STRONGEST DEEP LAYER SHEAR OF 30-40 KTS IS
IN THE NORTHEAST CLOSER TO THE AFOREMENTIONED SHORTWAVE/STRONGER FLOW
ALOFT...TAPERING OFF TO AROUND 20 KTS IN THE SOUTH. ISOLATED
CONVECTION IS BEGINNING TO INITIATE ALONG THE SURFACE TROUGH
AXES...WITH ADDITIONAL STORMS PROPAGATING EAST OUT OF THE MOUNTAINS
OF NM.

THE ENVIRONMENT WILL BE SUPPORTIVE OF ORGANIZED/SEVERE CONVECTION
AGAIN THIS AFTERNOON AND EVENING...WITH THE BIGGEST QUESTION AT THIS
POINT BEING STORM INITIATION AND COVERAGE. BETTER STORM CHANCES
EXPECTED TO BE IN THE NORTH WHERE LOW-LEVEL CONVERGENCE IS A LITTLE
STRONGER AND THE SHORTWAVE WILL PROVIDE A GLANCING BLOW OF SOME
FORCING ALOFT. FARTHER SOUTH...WILL HAVE TO RELY MORE STRICTLY ON
LOW-LEVEL CONVERGENCE AND STORMS PROPAGATING IN FROM NM. WHILE THE
GREATER COVERAGE IS EXPECTED TO BE IN THE NORTH...STORMS ANYWHERE
WILL HAVE THE POTENTIAL TO BECOME SEVERE. CONVECTION IS EXPECTED TO
BE ON THE DECREASE AFTER MIDNIGHT...BUT MAY SEE SOME LINGERING
PRECIPITATION ACROSS THE EAST IF A CONVECTIVE CLUSTER
MATERIALIZES...WHICH WILL BE FED BY A DEVELOPING 40 KT LLJ LATE THIS
EVENING AND OVERNIGHT.

THE STRONG COLD FRONT IS STILL ON TRACK TO BLAST THROUGH FRIDAY
MORNING AS THE PARENT UPPER TROUGH DIGS SOUTHEAST ACROSS THE PLAINS
AND UPPER MIDWEST. FRIDAY WILL BE THE WINDIEST DAY WE/VE SEEN IN SOME
TIME. EXPECT SUSTAINED WINDS SOLIDLY IN THE 20-30 MPH RANGE...LIKELY
NEARING 35 MPH FOR A BRIEF TIME ACROSS THE NORTHWEST HALF OF THE
AREA...WITH GUSTS UP TO 50 MPH. THREE HOUR PRESSURE RISES OF 5-6 MB
BEHIND THE FRONT AND A NORTHERLY LLJ UP TO 40 KTS SUGGEST WINDS MAY
APPROACH WIND ADVISORY CRITERIA FOR A BRIEF TIME ESPECIALLY IN THE
NORTHWEST...BUT DON/T EXPECT ADVISORY LEVEL WINDS TO PERSIST FOR 2
HOURS OR LONGER IN ANY ONE LOCATION. A SMALL CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL EXIST ACROSS THE SOUTHERN AND EASTERN CWA...BUT
THE EARLY DAY FRONTAL PASSAGE AND DRY AIR ADVECTION BEHIND THE FRONT
WILL LIMIT PRECIP POTENTIAL. WE COULD POSSIBLY SEE SOME VERY HIGH-
BASED POST-FRONTAL SHOWERS OR WEAK THUNDERSTORMS DEVELOP AS THE BASE
OF THE SHARP UPPER TROUGH GRAZES THE AREA. HOWEVER...LOW TO MID-
LEVELS REALLY DRY OUT BELOW H6 SO BELIEVE IT WILL BE TOUGH FOR MUCH
MORE THAN A FEW SPRINKLES TO REACH THE GROUND. TEMPS WILL VARY
GREATLY WITH THE FRONTAL PASSAGE TOMORROW...WITH HIGHS EXPECTED TO
RANGE FROM THE UPPER 70S NORTH TO AROUND 90 SOUTHEAST.

COOL TEMPS WILL PREVAIL ON SATURDAY AS 1020+ MB SURFACE HIGH BUILDS
INTO THE AREA...WITH HIGHS EXPECTED TO BE IN THE UPPER 70S TO LOWER
80S. WILL ALSO SEE A COUPLE OF COOL NIGHTS FRIDAY NIGHT AND SATURDAY
NIGHT UNDER CLEAR SKIES AND WITH LIGHT WINDS. TEMPERATURES WILL THEN
GRADUALLY WARM SUNDAY THROUGH EARLY NEXT WEEK AS UPPER RIDGING
TRANSLATES EAST ACROSS THE AREA...AND A DEEPENING LEE TROUGH BRINGS
ABOUT STRENGTHENING RETURN FLOW. ANOTHER COLD FRONT IS EXPECTED TO
MOVE IN AROUND THE WEDNESDAY TIMEFRAME...BUT WON/T PACK NEARLY THE
PUNCH OF TOMORROW/S. MAY SEE SOME PRECIP WITH THIS...BUT NOT QUITE
READY TO ADD POPS YET WITH MODEL DISPARITY ON EVOLUTION OF FRONT AND
UPPER AIR PATTERN.

KB

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED INTO MID
NEXT WEEK. STRONG NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH
CAN BE EXPECTED FRIDAY MORNING BEHIND A COLD FRONT BUT RELATIVE
HUMIDITIES WILL REMAIN ABOVE 25 PERCENT.

KB

&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                65  82  53  77  50 /  30  20  10   5   0
BEAVER OK                  65  78  53  79  49 /  40  20  10   0   0
BOISE CITY OK              61  76  50  78  50 /  40  10  10   5   0
BORGER TX                  68  83  57  81  55 /  30  10  10   5   0
BOYS RANCH TX              64  80  56  80  52 /  30  10  10   5   0
CANYON TX                  64  84  56  78  48 /  30  20  10   5   0
CLARENDON TX               69  88  58  79  51 /  20  20  10   5   0
DALHART TX                 59  80  48  77  48 /  30  10  10   5   0
GUYMON OK                  65  79  50  79  50 /  40  10  10   5   0
HEREFORD TX                64  83  56  77  49 /  30  20  10   5   0
LIPSCOMB TX                67  82  54  80  47 /  40  20  10   0   0
PAMPA TX                   67  82  55  78  50 /  30  20  10   5   0
SHAMROCK TX                68  87  58  79  49 /  20  20  10   5   0
WELLINGTON TX              68  92  61  81  50 /  20  20  10   5   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

03/15
Hazardous weather outlook, Sep 6, 7:18 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
718 PM CDT THU SEP 6 2012

OKZ001>003-TXZ001>020-071230-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
718 PM CDT THU SEP 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES
THROUGH TONIGHT. SOME OF THE STORMS MAY BE SEVERE THIS EVENING...WITH
WIND GUSTS IN EXCESS OF 60 MPH AND HAIL TO THE SIZE OF HALF DOLLARS
THE PRIMARY HAZARDS. LOCALLY HEAVY RAIN WILL ALSO BE POSSIBLE WITH
THE STRONGER STORMS...WHICH COULD LEAD TO SOME LOCALIZED FLOODING OR
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A SLIGHT CHANCE FOR THUNDERSTORMS EXISTS ACROSS THE SOUTHERN AND
EASTERN TEXAS PANHANDLE AND EASTERN OKLAHOMA PANHANDLE FRIDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

NORTH WINDS WILL REACH SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH
BEHIND A STRONG COLD FRONT FRIDAY MORNING...ESPECIALLY ACROSS THE
OKLAHOMA PANHANDLE AND NORTHWEST HALF OF THE TEXAS PANHANDLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.

GOEHRING

In the hours before

Local storm report, Sep 6, 5:20 PM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0459 PM     TSTM WND GST     1 W GRIGGS              36.60N 102.14W
09/06/2012  E58 MPH          CIMARRON           OK   PUBLIC

            WIND GUSTS WERE ESTIMATED AT 55 TO 60 MPH.

&&

EVENT NUMBER AMA1200671

LG
Local storm report, Sep 6, 5:44 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     TSTM WND DMG     5 ESE GRIGGS            36.58N 102.03W
09/06/2012                   TEXAS              OK   EMERGENCY MNGR

            HOG BARN ROOF REMOVED AND THROWN INTO POWERLINES

&&

EVENT NUMBER AMA1200672

SIMPSON
Special weather statement, Sep 6, 6:01 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT THU SEP 6 2012

TXZ002-003-062330-
HANSFORD TX-SHERMAN TX-
601 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHEASTERN SHERMAN AND
NORTHERN HANSFORD COUNTIES UNTIL 630 PM CDT...

AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF GOODWELL...OR 16 MILES SOUTH
OF GUYMON...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN HANSFORD COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

JC
Local storm report, Sep 6, 6:20 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND GST     GOODWELL                36.59N 101.64W
09/06/2012  M68 MPH          TEXAS              OK   BROADCAST MEDIA

&&

EVENT NUMBER AMA1200673

ABM
Special weather statement, Sep 6, 7:11 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
711 PM CDT THU SEP 6 2012

TXZ006-011-070045-
HARTLEY TX-OLDHAM TX-
711 PM CDT THU SEP 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR OLDHAM AND EASTERN HARTLEY
COUNTIES UNTIL 745 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF
HARTLEY TO 13 MILES SOUTHEAST OF NARA VISA...AND MOVING SOUTHEAST AT
20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HARTLEY...            CHANNING...           BOYS RANCH...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 14 AND 21.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

JC
Local storm report, Sep 6, 7:21 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT THU SEP 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND GST     13 E STRATFORD          36.34N 101.84W
09/06/2012  E80 MPH          SHERMAN            TX   STORM CHASER

            SIGNIFICANT DAMAGE TO CENTER PIVOT SYSTEM ON NORTH SIDE
            OF HWY 15

&&

EVENT NUMBER AMA1200674

SIMPSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 7:03 PM CDTSevere Thunderstorm WarningAMAHansford, Sherman57 min
Sep 6, 7:26 PM CDTSevere Thunderstorm WarningAMAHartley, Moore, Oldham, Sherman64 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.